Alert archive / California / Wind Advisories in 2026

Wind Advisory 2, NWS San Francisco Bay Area, CA

February 10, 2026Monterey County, San Benito County, California

NWS San Francisco Bay Area, CA issued this wind advisory at Feb 10, 2026, 12:54 AM PST for Monterey County, San Benito County, California. It took effect at Feb 10, 2026, 4:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2026, 12:54 AM PST (08:54 UTC)
In effect from
Feb 10, 2026, 4:00 PM PST
Expired
Feb 11, 2026, 4:00 AM PST
In force
12 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Monterey County, CA, San Benito County, CA

The radar

The San Francisco radar (KMUX), 103 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 8.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2026-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2026-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1998 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

192 
WWUS76 KMTR 100854
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
1254 AM PST Tue Feb 10 2026

CAZ516>518-528-530-102300-
/O.NEW.KMTR.WI.Y.0002.260211T0000Z-260211T1200Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa
Lucia Mountains and Los Padres National Forest-Mountains of San
Benito County And Interior Monterey County including Pinnacles
National Park-Northern Salinas Valley/Hollister Valley and Carmel
Valley-Southern Monterey Bay and Big Sur Coast-
1254 AM PST Tue Feb 10 2026

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
WEDNESDAY...

* WHAT...Southeast winds 10 to 20 mph with gusts up to 40 mph
  expected.

* WHERE...Interior Central Coast, and Southern Monterey Bay and the
  Big Sur Coast.

* WHEN...From 4 PM this afternoon to 4 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged by
the wind.

&&

$$

DialH
3 follow-up statements
114 
WWUS76 KMTR 100933
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
133 AM PST Tue Feb 10 2026

CAZ516>518-528-530-102300-
/O.CON.KMTR.WI.Y.0002.260211T0000Z-260211T1200Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa
Lucia Mountains and Los Padres National Forest-Mountains of San
Benito County And Interior Monterey County including Pinnacles
National Park-Northern Salinas Valley/Hollister Valley and Carmel
Valley-Southern Monterey Bay and Big Sur Coast-
133 AM PST Tue Feb 10 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Interior Central Coast, and Southern Monterey Bay and the
  Big Sur Coast.

* WHEN...From 4 PM this afternoon to 4 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged by
the wind.

&&

$$

DialH
943 
WWUS76 KMTR 102221
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
221 PM PST Tue Feb 10 2026

CAZ516>518-528-530-111145-
/O.CON.KMTR.WI.Y.0002.260211T0000Z-260211T1200Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa
Lucia Mountains and Los Padres National Forest-Mountains of San
Benito County And Interior Monterey County including Pinnacles
National Park-Northern Salinas Valley/Hollister Valley and Carmel
Valley-Southern Monterey Bay and Big Sur Coast-
221 PM PST Tue Feb 10 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Interior Central Coast, and Southern Monterey Bay and the
  Big Sur Coast.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged by
the wind.

&&

$$

RWW
153 
WWUS76 KMTR 111148
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
348 AM PST Wed Feb 11 2026

CAZ516>518-528-530-111300-
/O.EXP.KMTR.WI.Y.0002.000000T0000Z-260211T1200Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa
Lucia Mountains and Los Padres National Forest-Mountains of San
Benito County And Interior Monterey County including Pinnacles
National Park-Northern Salinas Valley/Hollister Valley and Carmel
Valley-Southern Monterey Bay and Big Sur Coast-
348 AM PST Wed Feb 11 2026

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

Wind gusts have subsided down below 45 mph, therefore the Wind
Advisory will expire at 4 AM PST this morning.

$$

Bain

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Feb 9, 9:53 PM PST, 3 hours 1 minute earlier. Its key messages:

  • Updated at 400 PM PST Mon Feb 9 2026
  • Widespread rain chances start Tuesday and linger through early Thursday, with a 75% chance of at least 1.50" in the Santa Lucias
  • General thunderstorm potential Tuesday afternoon through early Wednesday bringing chances for thunder, gusty winds, small hail, and brief heavier rain
  • Strengthening south winds Tuesday into early Wednesday could produce gusts up to 40 mph in the high terrain of the Central Coast, peaking late Tuesday
  • A break in rain chances Thursday into Friday, then rain chances return later Saturday into early next week
Area forecast discussion, Feb 9, 9:53 PM PST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service San Francisco CA
953 PM PST Mon Feb 9 2026

...New UPDATE, AVIATION...

.KEY MESSAGES...
Updated at 400 PM PST Mon Feb 9 2026

 - Widespread rain chances start Tuesday and linger through early
   Thursday, with a 75% chance of at least 1.50" in the Santa
   Lucias

- General thunderstorm potential Tuesday afternoon through early
  Wednesday bringing chances for thunder, gusty winds, small
  hail, and brief heavier rain

 - Strengthening south winds Tuesday into early Wednesday could
   produce gusts up to 40 mph in the high terrain of the Central Coast,
   peaking late Tuesday

- A break in rain chances Thursday into Friday, then rain chances
  return later Saturday into early next week

&&

.UPDATE...
Issued at 954 PM PST Mon Feb 9 2026

Plenty of high clouds today but still a pleasant day temperature
wise with most areas in the 60s while our Santa Rosa observer
reported a high of 70 this afternoon. IR satellite shows plenty of
mid and high level clouds streaming over the region tonight which
will keep temperatures fairly mild overnight. Weak surface low
pressure is trying to develop just offshore in response to upper
level diffluence. No immediate impact for the Bay Area while
rain and snow is starting to develop over the high Sierra as jet
energy passes over the region.

All eyes then focus on the deepening surface low, currently
measured at around 1005 mb located near 35N/131W. While not
particularly deep, after what seems like weeks of high pressure
this system gives us some rain, wind and possible thunderstorms to
focus on over the next 2-3 days. Following the 00z guidance the
surface low wont deepen too much more as it makes a beeline
towards the Central Coast the next 24 hours. Latest trends have
been to slow the timing of rainfall til late Tuesday
afternoon/evening with some pre-frontal showers along the coast
and especially the coastal hills from Santa Cruz mtns southward to
Big Sur.

Main impacts will likely be wind related on Tuesday with Gale
Watches up for the coastal waters west of Big Sur. Southerly wind
gusts in the 40 mph range dont look like they will penetrate too
far inland but will have to at least consider some targeted wind
advisories for the Monterey coast on Tuesday.

Unfortunately the trajectory of the low will mean strong
southeasterly wind flow out of the Salinas Valley as well as the
Santa Clara valley. This is bad news for orographic lift with
easterly component worse than normal that will really enhance rain
shadowing for places like Livermore, San Jose and Salinas on
Tuesday. Despite the steep lapse rates we wont ever get ideal SW
or NW wind flow across the region which will keep rain totals in
check for many valley and interior locations. Final wildcard and
item to watch will be thunderstorm chances. As noted lapse rates
will be steep but little or no solar heating expected with
blanket of cloud cover as a limiting factor. By Weds the low will
weaken and wobble around with plenty of cold core showers that
will drag down much cooler air from aloft. After weeks of spring
like sunny and warm temps this system will bring a return of much
cooler winterlike temps both during the day and the next few
evenings. Showers to linger through Thursday morning then drying
trend for much of Thursday midday to afternoon.

High pressure to rebuild Friday and Saturday but a stronger and
colder system looks to bring more welcome rains to region Sunday
and followed by subsequent cold systems.

&&

.SHORT TERM...
Issued at 1057 AM PST Mon Feb 9 2026
(This afternoon through Tuesday Night)

Mid to high level clouds are exist over much of the state today as
the storm track under goes a shift. Near the surface a cold front
existed the central coast of CA early this morning and ushered in
cooler air, with 24 hour temperature trends generally around 2 to 8
degrees cooler than yesterday. Light north winds behind the weak
boundary have been able to succumb to local influences with terrain
and coastal interactions, however a few higher elevation
observations do show north to northeast winds with occasional gusts
up to 15 to 20 mph (Santa Cruz Mts, Diablo Range, and some
East/North Bay Mts).

Current satellite places an upper trough and surface cyclone around
600 miles off the coast of northern CA today. This upper trough will
dig southeast and strengthen as the surface cyclone meets a
stationary boundary located to the southeast. This places the
location of these features around 300 miles off the coast of central
CA tonight into Tuesday morning. The upper wave will become a closed
low as these surface features phase and more moisture gets thrown in
the mix. The upper closed low continues to deepen Tuesday as it
rotates from positive to a more neutral tilt. This will also sling
the deepening surface cyclone to the northeast as reaches ~1001 mb
to 1005mb. Strong winds wrapping around these features will be
reflected all the way down to the surface.. with a 925mb to 850mb
jet of 35 to 45kts that moves over the central coast Tuesday
afternoon into Tuesday night. The track doesn't quite align for
stronger southeast winds down the Salinas Valley, and initial
gradients from KSNS-KPRB remain around 1.6 to 2.2mb which points
to lower confidence in winds trending stronger up the Salinas
Valley as we get closer. The higher terrain is a different story
with the stronger winds aloft. 12Z HREF probabilities 75% chances
of at least 35 to 45 mph gusts in the higher terrain of the Santa
Lucias and Diablo Range... with 25% chances for 45 to 55 mph.
Winds will begin to strengthen midday Tuesday, but peak in these
areas later Tuesday evening and night.

A little after winds start to strengthen (Tuesday afternoon and
evening) the upper closed low and surface cyclone will eventually
land just right off the coast. Through the afternoon upper heights
will trend down and increase mid-level lapse rates, as well as a
quick window of isentropic ascent should move in with ample moisture
(PWATs increasing to ~0.8"). Some lighter rain and clouds could be
realized Tuesday afternoon as things approach. As lapse rates
increase, instability will also increase. Rain will eventually
become more widespread Tuesday evening with embedded showers and
storms. Wind shear does exist, and will generally have more of a
speed shear component.. however local terrain and coastal influences
will very likely generate enhanced directional shear. Cooler air
aloft, will help with ice forming and therefore lightning/small hail
potential exists with some storms. Gusty winds and a few water
spouts are not out of the question either. Locally heavier rainfall
with storms will be seen too, however storms will be moving and the
low will be wiggling around Tuesday night... leading to low
confidence in training or stalling issues of storms.

&&

.LONG TERM...
Issued at 1057 AM PST Mon Feb 9 2026
(Wednesday through next Sunday)

Wednesday morning, another piece of energy will rotate along the
west side of the upper closed low... which will keep it centered
over central CA through early Thursday. Although the features linger
over the CWA, they will weaken starting Wednesday morning. Clouds
and light to occasionally moderate rain at times will be seen
Wednesday into early Thursday. Wind will gradually weaken Wednesday
morning, with the stronger gusts likely remaining confident to the
central coast (more details in short term section).

As the upper troughing exits to the south, upper ridging will build
in for later Thursday and into Friday. A break in rain chances will
be seen, with more sunny skies and temperatures slightly warming.

Chances for a quick return to a wet pattern continue to increase.
Starting Sunday, an upper trough will start to dig southward along
the state returning beneficial rain and cooler temperatures. Weaker
surface features look to accompany this system, resulting in higher
confidence in light to moderate rain... beneficial rain. The upper
trough continues to dig south and amplify into early next week,
which should continue wet and cool conditions over the CWA.

&&

.AVIATION...
(06Z TAFS)
Issued at 954 PM PST Mon Feb 9 2026

Mainly high clouds overnight through Tuesday morning. SE winds
beging to increase on Tuesday. -Shra possible late morning through
afternoon but steady rain likely hold off until after 00z. Thunder
chances in the region but not specically in the tafs.

Vicinity of SFO...VFR with light SE winds through 16z then
increasing through the day Tuesday. A few showers possible Tuesday
afternoon with rain more likely after 00z.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...Strong southeast winds for Salinas
increasing on Tuesday with gusts around 30kt. SE wind flow likely
to keep -shra to a minimum over the airports through Tuesay
afternoon.

&&

.MARINE...
(Today through Saturday)
Issued at 241 AM PST Mon Feb 9 2026

Fresh to strong northwest breezes prevail across the coastal
waters today. A low pressure system will then approach from the
west bringing rain to the coastal waters and bays Tuesday through
Wednesday. Southerly gale force gusts are possible on Tuesday in
the waters south of the Golden Gate depending on the strength and
track of the low. Rain chances return next weekend.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory from 9 AM Tuesday to 3 AM PST Wednesday for
     Mry Bay-Pigeon Pt to Pt Pinos 0-10 nm.

     Gale Watch from 9 AM PST Tuesday through Wednesday morning for
     Pt Pinos to Pt Piedras Blancas 0-10 nm.

     Small Craft Advisory until 3 AM PST Tuesday for Pt Arena to Pt
     Reyes 10-60 NM.

     Small Craft Advisory from 9 PM Tuesday to 9 AM PST Wednesday for
     Pt Arena to Pt Reyes 10-60 NM.

     Small Craft Advisory from 3 PM Tuesday to 9 AM PST Wednesday for
     Pigeon Pt to Pt Pinos 10-60 NM.

&&

UPDATE.......RW
SHORT TERM...KR
LONG TERM....KR
AVIATION...RW
MARINE...RW

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
x.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 2:42 AM PSTGale WarningMTR30 hr

Nearby

Wind Advisories in California, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.